Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 67, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jun 6, 2020, 9:42 PM CDT for George County, Greene County, Jackson County, Mississippi. It took effect at Jun 10, 2020, 11:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 9:42 PM CDT (02:42 UTC)
- In effect from
- Jun 10, 2020, 11:00 AM CDT
- Expired
- Jun 10, 2020, 10:56 AM CDT
- In force
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pascagoula River at Merrill (MRRM6). The gauge peaked at 18.67 ft at Jun 11, 2020, 10:00 AM CDT.
- Action stage
- 12.5 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02479000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
590
WGUS44 KMOB 070242
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
942 PM CDT Sat Jun 6 2020
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following river in Mississippi...
Pascagoula At Merrill affecting George County.
For the Pascagoula River...including Merrill...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-059-071445-
/O.NEW.KMOB.FL.W.0067.200610T1600Z-000000T0000Z/
/MRRM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 PM CDT Sat Jun 6 2020
The National Weather Service in Mobile has issued a
* Flood Warning for
the Pascagoula At Merrill.
* From Wednesday morning until further notice.
* At 9:15 PM CDT Saturday the stage was 7.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
Wednesday morning, rising to 23.0 feet Monday, June 15. Additional
rises are possible thereafter.
* Impact...At 23.5 feet, Water is under homes in Plum Bluff Estates.
Streets of Merrill flood.
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$7 follow-up statements
542
WGUS84 KMOB 071422
FLSMOB
Flood Statement
National Weather Service Mobile AL
922 AM CDT Sun Jun 7 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Pascagoula At Merrill affecting Greene, Jackson and George
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-059-080500-
/O.CON.KMOB.FL.W.0067.200610T1600Z-000000T0000Z/
/MRRM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 AM CDT Sun Jun 7 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Pascagoula At Merrill.
* From Wednesday morning until further notice.
* At 8:15 AM CDT Sunday the stage was 6.8 feet.
* Flood stage is 22 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage, 22
feet, by early Friday morning and continue rising. Additional
rises are possible thereafter.
* Impact...At 23.5 feet, Water is under homes in Plum Bluff Estates.
Streets of Merrill flood.
* Flood History...This crest compares to a previous crest of 23.0
feet on 02/21/1965.
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$971
WGUS84 KMOB 080216
FLSMOB
Flood Statement
National Weather Service Mobile AL
916 PM CDT Sun Jun 7 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Pascagoula At Merrill affecting Greene, Jackson and George
Counties.
For the Pascagoula River...including Merrill...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-059-081430-
/O.CON.KMOB.FL.W.0067.200610T1600Z-000000T0000Z/
/MRRM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
916 PM CDT Sun Jun 7 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Pascagoula At Merrill.
* From Wednesday morning until further notice.
* At 8:15 PM CDT Sunday the stage was 6.7 feet.
* Flood stage is 22 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday
morning and continue rising to 23 feet by Monday. Additional rises
are possible thereafter.
* Impact...At 23.5 feet, Water is under homes in Plum Bluff Estates.
Streets of Merrill flood.
* Flood History...This crest compares to a previous crest of 23.0
feet on 02/21/1965.
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$681
WGUS84 KMOB 081615
FLSMOB
Flood Statement
National Weather Service Mobile AL
1115 AM CDT Mon Jun 8 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Pascagoula At Merrill affecting Greene, Jackson and George
Counties.
For the Pascagoula River...including Merrill...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1115 PM CDT.
&&
MSC039-041-059-090415-
/O.CON.KMOB.FL.W.0067.200610T1600Z-000000T0000Z/
/MRRM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1115 AM CDT Mon Jun 8 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Pascagoula At Merrill.
* From Wednesday morning until further notice.
* At 10:15 AM CDT Monday the stage was 8.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Wednesday evening and continue rising thereafter.
* Impact...At 23.5 feet, Water is under homes in Plum Bluff Estates.
Streets of Merrill flood.
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$
GJM493
WGUS84 KMOB 090309
FLSMOB
Flood Statement
National Weather Service Mobile AL
1009 PM CDT Mon Jun 8 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Pascagoula At Merrill affecting Greene, Jackson and George
Counties.
For the Pascagoula River...including Merrill...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-059-091515-
/O.CON.KMOB.FL.W.0067.200610T1600Z-000000T0000Z/
/MRRM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1009 PM CDT Mon Jun 8 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Pascagoula At Merrill.
* From Wednesday morning until further notice.
* At 9:15 PM CDT Monday the stage was 13 feet.
* Flood stage is 22 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Thursday afternoon and continue rising to 23 feet Monday morning.
Additional rises are possible thereafter.
* Impact...At 23.5 feet, Water is under homes in Plum Bluff Estates.
Streets of Merrill flood.
* Flood History...This crest compares to a previous crest of 23.0
feet on 02/21/1965.
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$488
WGUS84 KMOB 091604
FLSMOB
Flood Statement
National Weather Service Mobile AL
1104 AM CDT Tue Jun 9 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Pascagoula At Merrill affecting Greene, Jackson and George
Counties.
For the Pascagoula River...including Merrill...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-059-100415-
/O.CON.KMOB.FL.W.0067.200610T1600Z-000000T0000Z/
/MRRM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1104 AM CDT Tue Jun 9 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Pascagoula At Merrill.
* From Wednesday morning until further notice.
* At 10:15 AM CDT Tuesday the stage was 15.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
Thursday evening, cresting near 22.5 feet early Friday morning.
* Impact...At 23.5 feet, Water is under homes in Plum Bluff Estates.
Streets of Merrill flood.
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$
10098
WGUS84 KMOB 100241
FLSMOB
Flood Statement
National Weather Service Mobile AL
941 PM CDT Tue Jun 9 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Pascagoula At Merrill affecting Greene, Jackson and George
Counties.
For the Pascagoula River...including Merrill...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-059-101445-
/O.CON.KMOB.FL.W.0067.200610T1600Z-000000T0000Z/
/MRRM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
941 PM CDT Tue Jun 9 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Pascagoula At Merrill.
* From Wednesday morning until further notice.
* At 9:15 PM CDT Tuesday the stage was 16.7 feet.
* Flood stage is 22 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
Thursday evening and crest near 22.5 feet on Saturday morning. The
river will begin falling on Saturday evening and will fall below
flood stage by Sunday afternoon.
* Impact...At 23.5 feet, Water is under homes in Plum Bluff Estates.
Streets of Merrill flood.
* Flood History...This crest compares to a previous crest of 23 feet
on 02/21/1965.
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$477
WGUS84 KMOB 101556
FLSMOB
Flood Statement
National Weather Service Mobile AL
1056 AM CDT Wed Jun 10 2020
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Pascagoula At Merrill affecting Greene, Jackson and George
Counties.
MSC039-041-059-101700-
/O.CAN.KMOB.FL.W.0067.200610T1600Z-000000T0000Z/
/MRRM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1056 AM CDT Wed Jun 10 2020
...The Flood Warning for the Pascagoula At Merrill has been
cancelled...
The Flood Warning is cancelled for
the Pascagoula At Merrill.
* At 10:15 AM CDT Wednesday the stage was 17.6 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to a crest of 20.0 feet
early Friday afternoon.
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$
10What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jun 6, 6:39 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 6:39 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
639 PM CDT Sat Jun 6 2020
.AVIATION...
00Z issuance...MVFR/IFR conditions settling in across much of the
area, especially along the coast. These will continue throughout
the period as rainbands from Tropical Storm Cristobal push
onshore. Winds will increase through the period as well,
especially along the coast where gusts over 30 knots are expected as
early as late tonight or early Sunday morning. Expect locally
lower cigs/vis and stronger winds in rainbands as they move
through the area. Non-convective low-level wind shear will become
an increasing threat on Sunday as well. /49
&&
.PREV DISCUSSION... /issued 406 PM CDT Sat Jun 6 2020/
.NEAR TERM UPDATE /Now Through Sunday night/...Satellite imagery
shows the center of Tropical Storm Cristobal lifting northward
across the central Gulf of Mexico this afternoon. A large band of
convection was displaced well to the east of the center and was
also lifting northward across the eastern and southeastern Gulf.
Cristobal is forecast to continue to lifting northward toward the
north central Gulf Coast, making landfall near the southern or
southeastern LA coast late Sunday afternoon or Sunday evening. No
significant changes to expected impacts associated with Cristobal
across our area through Monday. Below is a summary of our key
local messages:
- A Tropical Storm Warning remains in effect for extreme southeast
MS, extreme southwest AL and the northwest FL coast, where tropical
storm force winds are becoming increasingly likely. Maximum wind
gusts of 40-50 mph will be possible in the Tropical Storm Warning
area, but especially along coastal AL Sunday afternoon through
Sunday night.
- Dangerous surf heights with 9-12 foot breakers will continue
through Monday morning, while a HIGH risk of deadly rip currents
will continue along area beaches through Monday night. Coastal
flooding of 1-3 feet above ground level can be expected along low
lying areas along the coast, bays, and sounds during periods of high
tide during the late morning/early afternoon hours Sunday and
Monday. The highest inundation is expected across coastal AL Monday
morning.
- Heavy rainfall will be likely and flooding is possible Sunday
through Monday morning, especially across southeast MS, and coastal
southwest AL, where 4-8 inches of rain with isolated totals around
10 inches possible. Rainfall amounts up to 3 inches with locally
higher totals across northwest FL. A Flash Flood Watch remains in
effect across southeast MS, far southwest AL, and the northwest FL
panhandle.
There will be a threat for a few tornadoes Sunday across southeast
MS, portions of southwest AL, and the northwest FL panhandle. /21
.SHORT TERM /Sunday night Through Tuesday night/...No significant
changes were made to the short term forecast period.
Tropical Storm Cristobal is expected to be located near extreme
southeast Louisiana early Sunday evening then weakens while
continuing northward into Arkansas through Monday. We will
maintain likely to categorical POPs for much of the area through
Monday as bands of precipitation affect the area then pops
decrease to good chance to likely Monday night as Cristobal
continues to weaken while moving further inland. Deep layer
moisture remains in place over our area Tuesday, and will
maintain high POPs around the region. /26
.EXTENDED TERM /Wednesday Through Saturday/...An upper level
trough will progress over the upper Mississippi Valley by Thursday
morning and move over the northeastern CONUS through Saturday as
a large ridge builds over the western CONUS. At the surface, a
cold front associated with a low pressure system located over the
Great Lakes region, will be draped over the Ohio Valley down
through the Tennessee Valley and on through Mississippi and
Louisiana. At this time, FROPA for our area is likely overnight
Wednesday, with the front stalling to our southeast Friday
morning. High pressure will also build behind the front over
Missouri by early Friday. This pattern will keep rain chances in
the forecast through the end of the work week, but dry conditions
will take hold for the start of the weekend. Additionally, with
high temperatures in the upper 80s each day, sufficient
instability will add the possibility of thunderstorms as well.
Lastly, low temperatures will likely be in the 60s (lower 70s at
the beaches) Wednesday through Friday nights. /26
MARINE...Easterly to southeasterly winds will increase through
tonight with building seas as Tropical Storm Cristobal advances
northward across the Gulf towards the coast of Louisiana. A strong
southeasterly to southerly flow is thus expected Sunday night as
Cristobal moves into Louisiana. The strong onshore flow then
gradually subsides through Tuesday as Cristobal moves well inland and
weakens. Please refer to the National Hurricane Center for the
latest advisory on Cristobal. /26
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch from Sunday morning through Monday evening for
ALZ052-261>266.
Tropical Storm Warning for ALZ261-263>266.
High Rip Current Risk through late Monday night for ALZ265-266.
Coastal Flood Advisory until 7 AM CDT Monday for ALZ263>266.
High Surf Warning until 7 AM CDT Monday for ALZ265-266.
FL...Flash Flood Watch from Sunday morning through Monday evening for
FLZ201>206.
Tropical Storm Warning for FLZ202-204-206.
High Rip Current Risk through late Monday night for FLZ202-204-
206.
Coastal Flood Advisory until 7 AM CDT Monday for FLZ202-204-206.
High Surf Warning until 7 AM CDT Monday for FLZ202-204-206.
MS...Flash Flood Watch from Sunday morning through Monday evening for
MSZ067-075-076-078-079.
Tropical Storm Warning for MSZ078-079.
GM...Tropical Storm Warning for GMZ630>635-650-655-670-675.
Small Craft Advisory until 7 AM CDT Monday for GMZ636.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:38 PM CDT | River Flood Warning | MOB | George, Greene, Wayne | 21 days |
| Jun 7, 11:25 AM CDT | Wind Advisory | MOB | George, Greene, Perry, Stone, Wayne | 26 hr |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.